Alert archive / Oklahoma / Areal Flood Advisories in 2021
Areal Flood Advisory 52, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood advisory at Jun 8, 2021, 7:49 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 7:49 AM CDT (12:49 UTC)
- Expired
- Jun 8, 2021, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 84 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 8, 6:22 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 8, 6:22 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Tue Jun 8 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Prevailing flight conditions will remain in the MVFR to IFR range this morning, with scattered showers and thunderstorms along and south of I-40 potentially impacting KMLC and KFSM through about 18z. Ceilings should improve for the afternoon and into tonight but low ceilings and/or fog likely to return to some degree late in the period. Potential for additional showers and thunderstorms this afternoon and overnight tonight more uncertain and as such, will not include in terminals at this time. && .PREV DISCUSSION... /Issued 245 AM CDT Tue Jun 8 2021/ DISCUSSION... Cluster of storms have developed over far southeast Oklahoma this morning in association with convergent zone of low level jet. Given the saturated soil conditions, a flash flood threat will continue with the stronger thunderstorm activity through the morning hours. Depending on latest radar trends, may extend in time portions of the flash flood watch. At least low thunderstorm chances will persist across northwest Arkansas Wednesday and Thursday. Upper high will begin to build into the region from the west with a warming trend through the remainder of the work week. Given the recent rainfall over the last several days and some of the raw model guidance, did increase dew-points by a few degrees each day, compared to the NBM, into the early part the weekend. This will likely push forecast afternoon heat indices into the 100-105 degree range Thursday through Saturday in some areas. Weak frontal boundary will push into the region on Saturday as upper level wave slides southeast around periphery of upper high. At least low precip chances are expected in association with boundary. The warm/humid conditions however are expected to persist into Sunday. A drier air-mass may filter into the region by Monday but this remains to be seen given the ECMWF is less aggressive with building surface high across the upper mid west compared to the GFS solution. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 72 89 74 / 20 20 10 10 FSM 84 72 88 74 / 50 40 30 20 MLC 84 72 87 74 / 50 30 10 10 BVO 86 69 89 72 / 10 10 10 10 FYV 83 67 85 69 / 40 30 30 30 BYV 82 68 86 69 / 50 30 40 30 MKO 83 71 86 73 / 30 30 10 10 MIO 84 69 86 71 / 20 20 20 20 F10 84 71 87 73 / 30 20 10 10 HHW 83 72 87 74 / 60 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 7 AM CDT this morning for OKZ049-053-076. AR...Flash Flood Watch until 7 AM CDT this morning for ARZ020-029. && AVIATION.....14
Hazardous weather outlook, Jun 8, 4:53 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 AM CDT Tue Jun 8 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 AM CDT Tue Jun 8 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
FLASH FLOOD.
RISK...Elevated.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma and west-central Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far southeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
A cluster of strong thunderstorms with very heavy rainfall will
continue this morning across far southeast Oklahoma. The threat
for localized flash flooding will persist through mid morning
across southeast Oklahoma and west-central Arkansas before storms
generally shift east of the region. A few of the storms could
also produce strong gusty winds.
Additional thunderstorms will be possible again this afternoon
and tonight, mainly across southeast Oklahoma and west-central
Arkansas. Locally heavy rainfall will also be possible in the
stronger storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY AND MONDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
While daily thunderstorm chances remain in the forecast, chances
will be lower in general from Thursday into the weekend compared
to the past few days. Locally heavy rainfall will be the primary
threat, but an isolated severe storm can't be ruled out.
Heat indices will be climbing toward the end of the week as
temperatures rise along with the humidity. Heat indices in the
100 to 105 degree range are forecast each afternoon in some areas
which could lead to an increase in heat related stress, especially
for persons not yet fully acclimated to the warmer weather.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:18 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 8, 3:04 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Jun 8, 3:20 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 3 hr |
| Jun 8, 6:18 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 4 hr |
| Jun 8, 8:48 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 4 hr |
| Jun 8, 9:50 AM CDT | Areal Flood Warning | TSA | Choctaw, Pushmataha | 11 hr |
| Jun 8, 12:43 PM CDT | Areal Flood Warning | TSA | Latimer, LeFlore | 6 hr |
Nearby
Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.